Alert archive / California / Wind Advisories in 2008
Wind Advisory 1, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Jan 7, 2008, 3:22 PM PST. It took effect at Jan 8, 2008, 3:49 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2008, 3:22 PM PST (23:22 UTC)
- In effect from
- Jan 8, 2008, 3:49 AM PST
- Expired
- Jan 8, 2008, 4:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSTO 072322 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 322 PM PST MON JAN 7 2008 ...WINDY CONDITIONS DEVELOPING FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA ON TUESDAY... .ANOTHER IN A SERIES OF PACIFIC STORMS WILL BRING INCREASING WINDS...ACCOMPANIED BY VALLEY RAIN AND MOUNTAIN SNOW ON TUESDAY. THIS STORM IS NOT EXPECTED TO BRING WINDS ANYWHERE NEAR THE MAGNITUDE OUR REGION EXPERIENCED LAST FRIDAY. HOWEVER...WINDS MAY GUST IN EXCESS OF MPH NORTH OF INTERSTATE 80 TUESDAY MORNING THROUGH MID AFTERNOON. CAUTION IS URGED FOR THOSE IN AND AROUND THE ADVISORY AREA. WHILE MANY TREES WERE DAMAGED OR DESTROYED IN LAST WEEKS STORM...AN UNKNOWN ADDITIONAL NUMBER OF TREES MAY HAVE BEEN WEAKENED. IN ADDITION...THE GROUND REMAINS NEARLY SATURATED IN MANY AREAS. THEREFORE...IT MAY NOT REQUIRE AS MUCH WIND TO BRING DOWN MORE TREES OR TREE LIMBS. CAZ015-016-064-066-080730- /O.NEW.KSTO.WI.Y.0001.080108T1500Z-080109T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 322 PM PST MON JAN 7 2008 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY. THIS WIND ADVISORY COVERS THE NORTHERN AND CENTRAL SACRAMENTO VALLEY... THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY...AND THE CLEAR LAKE AREA OF SOUTHERN LAKE COUNTY. WINDS WILL INCREASE AHEAD OF A PACIFIC STORM SYSTEM TUESDAY MORNING WITH GUSTS OF 40 TO 50 MPH POSSIBLE OVER THE ADVISORY AREA AROUND THE TIME OF THE MORNING COMMUTE. GUSTY WINDS ARE THEN EXPECTED TO PERSIST THROUGH MID AFTERNOON...THEN SUBSIDE WITH THE PASSAGE OF A COLD FRONT. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ JBB/JJ
3 follow-up statements
000 WWUS76 KSTO 080507 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 907 PM PST MON JAN 7 2008 ...WINDY CONDITIONS DEVELOPING FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA ON TUESDAY... .ANOTHER IN A SERIES OF PACIFIC STORMS WILL BRING INCREASING WINDS ACCOMPANIED BY VALLEY RAIN AND MOUNTAIN SNOW ON TUESDAY. THIS STORM IS NOT EXPECTED TO BRING AS STRONG WINDS AS THOSE EXPERIENCED LAST WEEK...HOWEVER...WINDS MAY GUST IN EXCESS OF 40 MPH FROM THE CENTRAL SACRAMENTO VALLEY NORTHWARD ON TUESDAY MORNING THROUGH MID AFTERNOON. CAUTION IS URGED FOR THOSE IN AND AROUND THE ADVISORY AREA. WHILE MANY TREES WERE DAMAGED OR DESTROYED IN LAST WEEK/S STORM...AN UNKNOWN ADDITIONAL NUMBER OF TREES MAY HAVE BEEN WEAKENED. IN ADDITION...THE GROUND REMAINS NEARLY SATURATED IN MANY AREAS. THEREFORE...IT MAY NOT REQUIRE AS MUCH WIND TO BRING DOWN MORE TREES OR TREE LIMBS. CAZ015-016-064-066-081230- /O.CON.KSTO.WI.Y.0001.080108T1500Z-080109T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 907 PM PST MON JAN 7 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM PST TUESDAY FOR THE CENTRAL AND NORTHERN SACRAMENTO VALLEY AND ADJACENT SIERRA NEVADA FOOTHILLS...AND FOR SOUTHERN LAKE COUNTY. WINDS WILL INCREASE EARLY TUESDAY AHEAD OF AN APPROACHING COLD FRONT. SOUTHERLY WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE FROM TUESDAY MORNING INTO THE AFTERNOON. THE WINDS WILL DECREASE BY LATE AFTERNOON AS THE COLD FRONT MOVES FURTHER SOUTH. STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KSTO 081149 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 349 AM PST TUE JAN 8 2008 ...WINDY CONDITIONS DEVELOPING FOR PORTIONS OF INTERIOR NORTHERN CALIFORNIA TODAY... .ANOTHER IN A SERIES OF PACIFIC STORMS WILL BRING MORE VALLEY RAIN AND MOUNTAIN SNOW TO THE REGION...AS WELL AS ANOTHER ROUND OF GUSTY WINDS. THIS STORM IS NOT EXPECTED TO BRING AS STRONG WINDS AS THOSE EXPERIENCED LAST FRIDAY. HOWEVER...WIND GUSTS UP TO 40 MPH ARE POSSIBLE OVER THE SACRAMENTO VALLEY AS WELL AS THE SURROUNDING FOOTHILLS LATER THIS MORNING THROUGH MID AFTERNOON. CAUTION IS URGED FOR THOSE IN AND AROUND THE ADVISORY AREA. WHILE MANY TREES WERE DAMAGED OR DESTROYED IN LAST WEEK/S STORM...AN UNKNOWN ADDITIONAL NUMBER OF TREES MAY HAVE BEEN WEAKENED. THEREFORE...IT MAY NOT REQUIRE AS MUCH WIND TO BRING DOWN MORE TREES OR TREE LIMBS. CAZ017-090000- /O.EXB.KSTO.WI.Y.0001.080108T1800Z-080109T0000Z/ SOUTHERN SACRAMENTO VALLEY- 349 AM PST TUE JAN 8 2008 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. WINDS WILL INCREASE LATER THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. ALTHOUGH SUSTAINED WINDS WILL RANGE BETWEEN 15 AND 25 MPH...SOUTHERLY WIND GUSTS OF 35 MPH WILL BE POSSIBLE FROM LATE THIS MORNING INTO THE AFTERNOON. THE WINDS WILL DECREASE BY LATE AFTERNOON AS THE COLD FRONT MOVES FURTHER SOUTH. DUE TO THE VERY STRONG WINDS OF LAST FRIDAY...MANY AREA TREES MAY ALREADY BE WEAKEN. THEREFORE...THESE GUSTY WINDS MAY CAUSE AN ADDITIONAL NUMBER OF TREES OR BRANCHES TO FALL...AND MORE DAMAGE. PEOPLE ARE URGE TO USE CAUSE AND TAKE NECESSARY PRECAUTIONS. THESE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ015-016-064-066-090000- /O.EXT.KSTO.WI.Y.0001.080108T1700Z-080109T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 349 AM PST TUE JAN 8 2008 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 9 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. WINDS WILL INCREASE THIS MORNING AHEAD OF AN APPROACHING COLD FRONT. SOUTHERLY WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE FROM LATER THIS MORNING INTO THE AFTERNOON. THE WINDS WILL DECREASE BY LATER AFTERNOON AS THE COLD FRONT MOVES FURTHER SOUTH. DUE TO THE VERY STRONG WINDS OF LAST FRIDAY...MANY AREA TREES MAY ALREADY BE WEAKEN. THEREFORE...THESE GUSTY WINDS MAY CAUSE AN ADDITIONAL NUMBER OF TREES OR BRANCHES TO FALL...AND MORE DAMAGE. PEOPLE ARE URGE TO USE CAUSE AND TAKE NECESSARY PRECAUTIONS. THESE STRONG AND GUSTY WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CKP/RB
000 WWUS76 KSTO 082333 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 333 PM PST TUE JAN 8 2008 CAZ015>017-064-066-090045- /O.EXP.KSTO.WI.Y.0001.000000T0000Z-080109T0000Z/ NORTHERN SACRAMENTO VALLEY-CENTRAL SACRAMENTO VALLEY- SOUTHERN SACRAMENTO VALLEY-CLEAR LAKE/SOUTHERN LAKE COUNTY- NORTHEAST FOOTHILLS/SACRAMENTO VALLEY- 333 PM PST TUE JAN 8 2008 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... THE WIND ADVISORY FOR THE SACRAMENTO VALLEY...THE CLEAR LAKE AREA OF SOUTHERN LAKE COUNTY AND THE NORTHEAST FOOTHILLS OF THE SACRAMENTO VALLEY WILL EXPIRE AT 4 PM PST THIS AFTERNOON. WINDS HAVE DECREASED IN THE WAKE OF A COLD FRONT THAT PASSED THROUGH OUR AREA THIS AFTERNOON. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ JJ
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 7, 9:00 AM PST, 6 hours 22 minutes earlier.
Area forecast discussion, Jan 7, 9:00 AM PST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 900 AM PST MON JAN 7 2008 .DISCUSSION... AS LAST NIGHTS SYSTEM EXITS TO THE EAST...DRIER WEATHER WILL DOMINATE THE VALLEY TODAY WITH SOME LINGERING SNOW SHOWERS ALONG THE WESTERN SIERRA SLOPES. PATCHY FOG DEVELOPED IN THE NORTHERN SAC VALLEY THIS MORNING BUT IS QUICKLY DISSIPATING. TWO ADDITIONAL SYSTEMS WILL AFFECT THE REGION THIS WEEK THOUGH NOTHING NEAR THE MAGNITUDE OF LAST FRIDAY. A SHORT WAVE MOVING INLAND LATE TONIGHT WILL START TO BRING LIGHT SHOWERS INTO REDDING AROUND MIDNIGHT SPREADING SOUTHWARD AND REACHING THE SAC METRO AREA BY LATE MORNING. SOUTH TO SOUTHWESTERLY SURFACE FLOW WILL INITIALLY BRING WAA OVERNIGHT WITH THE COLD FRONT PUSHING INLAND IN THE MORNING BRINGING HEAVIER RAIN AND BREEZY WINDS. TUESDAY WILL BE A SOGGY DAY WITH PRECIP ESTIMATES UP TO A HALF INCH IN THE VALLEY AND AN INCH OR MORE TO THE NORTH AND IN THE MOUNTAINS. DESPITE THE WAA...COLDER AIR WILL LIKELY BE TRAPPED IN THE VALLEYS ALLOWING LOWER SNOW LEVELS IN THE NORTHERN SAC VALLEY AND EASTERN FOOTHILLS BEFORE RISING TUESDAY AFTERNOON. SNOW ACCUMULATIONS TO THE NORTH AND IN THE MOUNTAINS COULD APPROACH THE SNOW ADVISORY THRESHOLD AND WILL DETERMINE THAT IN THE AFTERNOON PACKAGE. ALSO CONSIDERING A WIND ADVISORY PRECEDING THE COLD FRONT...THOUGH CONDITIONS LOOK MARGINAL AND LIMITED TO THE NORTHERN SAC VALLEY. DRIER CONDITIONS ON WEDNESDAY UNTIL THE NEXT SYSTEM MOVES INLAND WEDNESDAY EVENING INTO THURSDAY. MOST OF THE SHOWERS SHOULD STAY TO THE NORTH OF INTERSTATE 80 AND SNOW LEVELS SHOULD REMAIN ABOVE 3500 FEET...LIKELY HIGHER. JBB .PREVIOUS EXTENDED (THURSDAY THROUGH SUNDAY)...THE UNSETTLED AND WET WEATHER WILL CONTINUE INTO THURSDAY AS ANOTHER SYSTEM MOVES ACROSS NORTHERN CALIFORNIA. HOWEVER...HIGH PRESSURE WILL BEGIN TO BUILD OVER THE REGION THURSDAY NIGHT AND FRIDAY...ALLOWING DRIER CONDITIONS TO DEVELOP. EXTENDED MODELS ARE IN SURPRISINGLY GOOD AGREEMENT WITH KEEPING THIS RIDGE OVER THE WEST COAST THROUGH THE WEEKEND...AND ANY MOISTURE MOVING INTO THE WEST COAST TO OUR NORTH. THEREFORE...WILL DRY OUT THE FORECAST THROUGH SUNDAY. HOWEVER WITH A BUILDING RIDGE OVER NORTHERN CALIFORNIA...FOG WILL LIKELY DEVELOP IN THE VALLEY AND SURROUNDING MOUNTAIN VALLEYS DURING THE OVERNIGHT AND EARLY MORNING HOURS. OTHERWISE...EXPECT TEMPERATURES NEAR TO ABOVE NORMAL FOR THE END OF THE WEEK. && .AVIATION... SOME LIGHT PATCHES OF MARGINAL VFR FOG AND STRATUS IN PORTIONS OF THE VALLEY THIS MORNING WILL LIFT BETWEEN 18 AND 20UTC. RESIDUAL SHOWERS MAY OCCUR IN THE NORTHERN SACRAMENTO VALLEY AND MOUNTAINS THROUGH MID-DAY WITH SOME CEILINGS AROUND 3000 FEET MSL EXCEPT IN LOCAL AREAS OF THE SIERRA SOME IFR IN LIGHT SNOW AND FREEZING FOG ...HOWEVER VFR CONDITIONS WILL PREVAIL OTHERWISE. ANOTHER WEATHER SYSTEM IS FORECAST TO MOVE INTO THE THE REGION AFTER 08UTC. R.C.H. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 7, 7:00 AM PST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST MON JAN 7 2008 CAZ013>019-063-064-066>069-081500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST MON JAN 7 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY SCATTERED SNOW SHOWERS CONTINUE IN THE MOUNTAINS TODAY...WITH AREAS OF DENSE FOG THIS MORNING. CHAIN CONTROLS MAY REMAIN POSTED OVER MOUNTAIN PASSES INTO THE AFTERNOON. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A WEAKER STORM WILL SPREAD MORE RAIN ACROSS THE VALLEYS AND SNOW IN THE MOUNTAINS TUESDAY. VERY LOW SNOW LEVELS ARE POSSIBLE EARLY TUESDAY IN THE NORTHERN SACRAMENTO VALLEY...BUT NO SNOW ACCUMULATION IS EXPECTED. AN EVEN WEAKER STORM WILL SPREAD MORE SHOWERS ACROSS THE REGION LATE WEDNESDAY. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 2:36 PM PST | Snow and Blowing Snow Advisory | STO | 6 hr | |
| Jan 7, 2:36 PM PST | Snow Advisory | STO | 6 hr | |
| Jan 7, 2:36 PM PST | Winter Storm Warning | STO | 31 hr |
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.